Permanent Damage?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 10/26/2008 2:41 AM (GMT -7)   
Im just wondering if anyone has suffered permanent damage from medication and side effects?
 
After my first med disaster in 1995, I have sustained damage to my central nervous system- I have an obvious tremor in both hands- (eating soup is a nightmare- signing my student's toilet passes infront of them can be difficult), i have bouts of distonia, which are muscular spasming and twitching that i cannot control, and i have difficulty urinating- i can be busting, and my bladder wont go. My first antidepressant, Tofranil was also used in children with bed wetting problems, so i assume thats a part of the Tofranil- my pyschiatrist had me on 4 times the therapeutic level- and i was 14 and desperate for the panic to stop- i was naive and put my body into the hands of this man who ignored my every question or complaint. my parents stuck with him becauase we were told he was the best in the city.
He wasnt.
 
Has anyone else had permanent damage?
Maz XX
'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)
Chronic Fatigue, Fibromyalgia, TMJ disorder, Endometriosis, Polycystic Ovaries, Chronic ear/nose/throat infections, Panic Disorder, Reactive Arthritis, Agoraphobia, Migraines, GERD, Anaemia, Sinusitis, Chronically perforated eardrums, Pinched Nerves, IBS, Tachycardia, Allergies, Insomnia, Trichotilomania, Glandular Fever, Bursitis, Encapsulitis, Seasonal Mood  Disorder, Mild OCD.
Meds: Zoloft 150mg. Xanax 4mg. Nexium. Celebrex. Mobic. Panadeine Forte. Digesic.
Multiple surgeries- I bear the scars of my poor physical health.
Age:28. First diagnosed at 14. Proud Aussie. XX.
 
 


badfish
Regular Member


Date Joined Feb 2008
Total Posts : 393
   Posted 10/26/2008 2:29 PM (GMT -7)   
Not sure its the same bt ive now got a wiych i cant control is worse wen im tired or stress, its really annoying and gradually getting worse. Not sure how permanent it is tho. I told my doctor who said it was probly myclonic jerks tht had little todo with meds.

Ther definelty caused by my meds ther at ther worst wwen i start taking thm n die down a bit wen i stop taking them.

All the best

Badfish
 


nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 10/26/2008 3:33 PM (GMT -7)   

Hi Maz,

I know all about the shakes..I can't carry a cup of coffee from one end of the house to the other without losing half of it. Lucky my Fella is patient, and getting used to being head barista in our house!

I was put on xanax when I was 17 and by the time I was in my early 20's I was on 6-8mg a day mixed with alcohol (I really cannot advise enough AGAINST this to anyone reading). My psych believed that I was too young to be suffering panic attacks et al and just gave the xanax out like lollies. I went to a re-hab and changed to valium (60mg a day) and weaned that to nothing.

But my central nervous system had become so depenedent on these meds that I had to go back on valium 5mg as needed because I was too sick to cope without (this is just me though). So yes, I get the shakes and it can be embarrassing because people think I must have had a big night out when in fact I was tucked up in bed by 10pm smurf I try and have a laugh about it, at least my cognitive processes haven't been affected and it really workd well if you need to pull a sicky..oh look she's shaking..send her home! lol.

With your inabilty to go to ther loo, have you ever though it might be bashful bladder syndrome? Are you anxious when you try to pee? Does it happen more in public? I couldn't pee in public for years..which was awful on a 38 hour flight. I was ready to burst, but just could not go.

Now that my anxiety is lower I am better at it..but I still have that inability some days. Keep investigating Maz,

Cheers, meg

 


Co-moderator Anxiety/Panic
Panic Attack Survivor
 


Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 10/26/2008 11:03 PM (GMT -7)   

Thanks Meg, the shakes are ridiculous! im on 4mgs of xanax, and 150mgs zoloft. been on the Xanax for nearly 7 years. With the bladder problems, i have no issue with being "bashful". im an ex-nurse who is very comfortable with the whole bodily functions thing- its is a real, physical inability to pee when i need to- highly frustrating. as it began when i was first medicated at 14yrs old, it made for difficult road trips with my family-we would stop at a petrol station to use the bathrooms every couple of hours and it would take me 20mins to go... rolleyes  i have to laugh about it, because if i didnt, i'd cry!

i appreciate your support, as someone who was diagnosed so young like me- my panic disorder began at 10 years old, though not medicated until 14- but like you i was told by my pysch that i would never live a 'normal' life or be able to function as a 'productive member of society'.

Ha! guess what? im a productive member of society- take that, narrow minded pyschiatrist! yeah

 

Maz XX


'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)
Chronic Fatigue, Fibromyalgia, TMJ disorder, Endometriosis, Polycystic Ovaries, Chronic ear/nose/throat infections, Panic Disorder, Reactive Arthritis, Agoraphobia, Migraines, GERD, Anaemia, Sinusitis, Chronically perforated eardrums, Pinched Nerves, IBS, Tachycardia, Allergies, Insomnia, Trichotilomania, Glandular Fever, Bursitis, Encapsulitis, Seasonal Mood  Disorder, Mild OCD.
Meds: Zoloft 150mg. Xanax 4mg. Nexium. Celebrex. Mobic. Panadeine Forte. Digesic.
Multiple surgeries- I bear the scars of my poor physical health.
Age:28. First diagnosed at 14. Proud Aussie. XX.
 
 


nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 10/26/2008 11:55 PM (GMT -7)   

Maz,

yeah yeah Isn't it great when we can prove our psychiatrists wrong. Yee-ha! I'm glad you can have a sense of humour about this too, it's so important to be able to laugh. I guess you don't have bashful bladder syndrome, and as an ex-nurse you probably know more about it than I do. I do hate those long trips though...airplane toilets...argh.

Does your Doc have any suggestions re- your recalcitrant bladder? I know my problem is in my head, but maybe there is an external treatment for you. Please know that you are supported here at HW, and you can feel safe here. We are not professionals but we understand anxiety all to well. Keep posting and let us know how you go. As for the shakes? If you figure out how to stop them , please let me know straight away!

Cheers, Meg


Co-moderator Anxiety/Panic
Panic Attack Survivor
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 9:56 AM (GMT -7)
There are a total of 2,733,002 posts in 301,075 threads.
View Active Threads


Who's Online
This forum has 151228 registered members. Please welcome our newest member, Acro1010.
328 Guest(s), 11 Registered Member(s) are currently online.  Details
RDP74, PeterK, NiceGuyEddie, Paxton, iho, NiceCupOfTea, Melg, Fairwind, snowboat, multifacetedme, otheym432


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer